Alert archive / New Jersey / Areal Flood Warnings in 2018
Areal Flood Warning 53, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this areal flood warning at Aug 5, 2018, 1:07 PM EDT for Sussex County, Warren County, New Jersey. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2018, 1:07 PM EDT (17:07 UTC)
- Expired
- Aug 5, 2018, 4:52 PM EDT
- In force
- 4 hr
- Issued by
- NWS Philadelphia/Mount Holly
- Area
- Storm-based polygon
- Flood severity
- None
Counties Sussex County, NJ, Warren County, NJ
The radar
The Philadelphia radar (KDIX), 116 km from the middle of the area, began a volume at 17:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 5.1 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 4 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1435 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
382
WGUS41 KPHI 051707
FLWPHI
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Mount Holly NJ
107 PM EDT SUN AUG 5 2018
NJC037-041-052300-
/O.NEW.KPHI.FA.W.0053.180805T1707Z-180805T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sussex NJ-Warren NJ-
107 PM EDT SUN AUG 5 2018
The National Weather Service in Mount Holly NJ has issued a
* Flood Warning for...
Southwestern Sussex County in northwestern New Jersey...
Central Warren County in northwestern New Jersey...
* Until 700 PM EDT.
* At 100 PM EDT, minor flooding continued along the Pequest River
and some of its tributaries in Warren County and in southern
Sussex County. Gauges indicate levels have crested and are
falling, but it will take several more hours for the river to
return below flood stage.
* Some locations that could experience flooding include...
Newton, Belvidere, Oxford, Hope, Andover, Great Meadows-Vienna,
Allamuchy-Panther Valley and Greendell.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around...don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
A Flood Warning means that flooding is imminent or occurring. All
interested parties should take necessary precautions immediately.
&&
LAT...LON 4100 7469 4093 7476 4082 7495 4082 7508
4085 7510 4085 7507 4098 7491 4106 7477
$$
Robertson1 follow-up statement
525
WGUS81 KPHI 052052
FLSPHI
Flood Statement
National Weather Service Mount Holly NJ
452 PM EDT SUN AUG 5 2018
NJC037-041-052101-
/O.CAN.KPHI.FA.W.0053.000000T0000Z-180805T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Sussex NJ-Warren NJ-
452 PM EDT SUN AUG 5 2018
...THE FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHWESTERN SUSSEX AND
CENTRAL WARREN COUNTIES...
The Pequest River and its tributaries have returned within their
banks. As a result, the flood warning has been cancelled.
LAT...LON 4100 7469 4093 7476 4082 7495 4082 7508
4085 7510 4085 7507 4098 7491 4106 7477
$$
IovinoWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this areal flood warning went out at Aug 5, 9:58 AM EDT, 3 hours 9 minutes earlier.
Area forecast discussion, Aug 5, 9:58 AM EDT, 3 hours 9 minutes before
Area Forecast Discussion National Weather Service Mount Holly NJ 958 AM EDT Sun Aug 5 2018 .SYNOPSIS... High pressure will build into the southeastern U.S. through the early part of this week. A cold front will move through the Mid- Atlantic and Northeast Wednesday and Thursday before stalling offshore by week's end. Another front may approach the area next weekend. && .NEAR TERM /THROUGH TONIGHT/... High pressure at the surface and aloft continue to build from the western Atlantic into the southeastern states today. Meanwhile, a surface trough will redevelop across the east coast through today. Mostly clear skies continue early today, with only high level cirrus. However, as a disturbance aloft approaches the southern portions of our area from the west, some cloud cover could increase across portions of the area, especially Delaware and eastern shore of Maryland. An isolated shower may develop late this afternoon as this disturbance approaches, although most of the activity will likely remain west and south of the area. For now we keep the forecast dry until there is more confidence on any precipitation occuring. Highs will reach the upper 80s to low 90s in most areas except cooler along the coast and the southern Poconos. Humidity levels will be moderate, so apparent temperatures during the afternoon will be mostly in the mid to upper 90s. Winds will be generally west to southwest at 5 to 10 mph. && .SHORT TERM /MONDAY THROUGH TUESDAY NIGHT/... The upper level ridge will continue to dominate our weather through Monday while surface high pressure sits off to our south. This will bring an increasingly very warm to hot SW flow with continuing dry weather. Lows tonight range from the mid 60s north to the low to mid 70s along and south of the I-95 corridor. Highs Monday will be mainly in the low 90s with dew points in the upper 60s to low 70s so it will be humid and some places may be near heat advisory criteria. Once again, the southern Poconos as well as the coast will be a bit cooler though. Monday night into Tuesday, the next upper level trough begins to slide into the Great Lakes region as the surface ridge moves off to the east. As a weak surface front approaches Tuesday, this will bring a return to chances for scattered showers and thunderstorms...especially N/W of the I-95 corridor. This may also keep temps a degree or two cooler than Monday though dew points will be at least as high so it will be another sticky day. ML CAPE values by Tuesday afternoon may exceed 1000 j/kg but shear doesn't look too impressive so organized severe weather doesn't look to be a high threat. However with PWATS rising into the 1.75-2.0+ range heavy rain may be a concern with storms. These showers and storms may continue into Tuesday evening before diminishing overnight Tuesday night. && .LONG TERM /WEDNESDAY THROUGH SATURDAY/... Made a few changes to the forecast Wednesday through the end of the week... The 00Z suite of model guidance suggests a fairly progressive vort max will move from the Ohio Valley 12Z Wednesday to the New England coast by 18Z Thursday. There is decent agreement among the GFS, CMC, and ECMWF that widespread convection will occur near and east of the attendant cold front, aided by large-scale ascent associated with differential cyclonic vorticity advection and upper-level divergence from a progressive, anticyclonic 250-mb jet streak in southeast Canada. Though a Day 4 forecast, the above-average agreement with frontal placement during this period increases confidence that convection will initiate to our west during the day before moving into at least western/central portions of the CWA by late afternoon/early evening before nocturnal weakening. Shear profiles look quite weak, so any threat of severe storms would come from pulse-type convection. PWs will once again be high (near/above 2 inches), so locally heavy rainfall will be a threat, particularly given potentially slow storm motions. The relatively well-mixed look to the boundary layer in model soundings and a reasonably progressive initiating boundary do appear to be mitigating factors for a more widespread heavy rain threat, and model QPF is not very impressive among any of the large-scale models. Given the very wet conditions in eastern PA and northern NJ of late, though, will need to watch this period closely in the coming days. The good news is that the progressive look to the vort max suggests that upstream subsidence may preclude much convection from occurring on Thursday in our area. I lowered PoPs by about 10-20% late Wednesday night and Thursday given this trend, and it is quite possible the area is entirely dry on Thursday. Model agreement diverges Friday onward with the degree of amplification to large-scale troughing in the eastern U.S. and with the trough axis placement. Smaller-scale perturbations ejecting from the large-scale trough look to affect the Mid-Atlantic by this weekend, with the GFS noticeably faster than the ECMWF, in general. Given such large timing discrepancies, included slight chance to low chance PoPs Friday onward (somewhat higher during the weekend, but lower from the previous forecast) with temperatures near to slightly above average, as the trough will likely be positioned west of the area through this time. && .AVIATION /14Z SUNDAY THROUGH THURSDAY/... The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY and surrounding areas. Today...VFR. W-SW winds less than 10 kt in the afternoon. Tonight...Mainly VFR with light winds. OUTLOOK... Monday-Monday night...VFR expected. Winds generally southwest 5-10 knots with a few higher gusts possible. Tuesday-Tuesday night...Generally VFR conditions expected. Chance of scattered showers and thunderstorms. Conditions may temporarily lower during showers or thunderstorms. Winds generally southwest 5-10 knots, with some higher gusts. Wednesday and Wednesday night: A chance of showers and storms as a cold front gradually moves through the area. Elevated chances for periods of sub-VFR conditions in proximity to precipitation. Southwest winds 5 to 15 kts becoming northwest after frontal passage (generally Wednesday evening/night). Moderate confidence. Thursday: Predominantly VFR with northwest winds around 10 kts with a few gusts to 20 kts possible. Moderate confidence. && .MARINE... Sub-SCA conditions expected on the waters through tonight. Seas generally 2 to 3 feet on the ocean and 1 to 2 feet on the Delaware Bay with winds generally 5-10 knots. OUTLOOK... Monday-Thursday...Conditions expected to remain below advisory levels through the period. Chance of scattered showers and thunderstorms each day, especially Tuesday and Wednesday, which may lead to locally higher winds and waves. RIP CURRENTS... There is a low risk for the development of dangerous rip currents on Sunday. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...None. NJ...None. DE...None. MD...None. MARINE...None. && Synopsis...CMS Near Term...Fitzsimmons/Robertson Short Term...Fitzsimmons Long Term...CMS Aviation...CMS/Fitzsimmons/Robertson Marine...CMS/Fitzsimmons
Hazardous weather outlook, Aug 5, 3:13 AM EDT, 9 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Mount Holly NJ 313 AM EDT Sun Aug 5 2018 DEZ001>003-MDZ008-012-015-019-020-NJZ001-007>010-012-013-015>023-027- PAZ054-055-060>062-070-071-101>106-060715- New Castle-Kent-Inland Sussex-Cecil-Kent MD-Queen Annes-Talbot- Caroline-Sussex-Warren-Morris-Hunterdon-Somerset-Middlesex- Western Monmouth-Mercer-Salem-Gloucester-Camden- Northwestern Burlington-Ocean-Cumberland-Atlantic-Cape May- Southeastern Burlington-Carbon-Monroe-Berks-Lehigh-Northampton- Delaware-Philadelphia-Western Chester-Eastern Chester- Western Montgomery-Eastern Montgomery-Upper Bucks-Lower Bucks- 313 AM EDT Sun Aug 5 2018 This Hazardous Weather Outlook is for central Delaware, northern Delaware, southern Delaware, northeast Maryland, central New Jersey, northern New Jersey, northwest New Jersey, southern New Jersey, east central Pennsylvania, northeast Pennsylvania and southeast Pennsylvania. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. DEZ004-NJZ014-024>026-060715- Delaware Beaches-Eastern Monmouth-Atlantic Coastal Cape May- Coastal Atlantic-Coastal Ocean- 313 AM EDT Sun Aug 5 2018 This Hazardous Weather Outlook is for southern Delaware, central New Jersey and southern New Jersey. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. ANZ430-431-450>455-060715- Delaware Bay waters north of East Point NJ to Slaughter Beach DE- Delaware Bay waters south of East Point NJ to Slaughter Beach DE- Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm- Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out 20 nm- Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out 20 nm- Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm- Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm- Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm- 313 AM EDT Sun Aug 5 2018 This Hazardous Weather Outlook is for Atlantic coastal waters and Delaware Bay Waters. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to standard operating procedures. CMS
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 5, 2:02 AM EDT | River Flood Warning | PHI | Morris, Passaic | 14 hr |
| Aug 5, 3:05 PM EDT | Heat Advisory | PHI | Burlington, Camden, Gloucester, Hunterdon, Mercer, Middlesex and 6 more | 27 hr |
Nearby
Areal Flood Warnings in New Jersey, 2018Every areal flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.